Alert archive / Wisconsin / Beach Hazards Statements in 2024

Beach Hazards Statement 10, NWS Green Bay, WI

September 6, 2024Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Sep 6, 2024, 10:12 AM CDT for Manitowoc County, Wisconsin. It took effect at Sep 6, 2024, 4:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2024, 10:12 AM CDT (15:12 UTC)
In effect from
Sep 6, 2024, 4:00 PM CDT
Expired
Sep 7, 2024, 1:00 PM CDT
In force
21 hr
Issued by
NWS Green Bay, WI

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2024-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2024-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -157 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-157 m²/s²
0-3 km storm-relative helicity
-144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WHUS43 KGRB 061512
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1012 AM CDT Fri Sep 6 2024

WIZ050-062315-
/O.NEW.KGRB.BH.S.0010.240906T2100Z-240907T1500Z/
Manitowoc-
1012 AM CDT Fri Sep 6 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH SATURDAY MORNING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...From 4 PM CDT this afternoon through Saturday morning.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
4 follow-up statements
572 
WHUS43 KGRB 062318
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
618 PM CDT Fri Sep 6 2024

WIZ050-070730-
/O.CON.KGRB.BH.S.0010.000000T0000Z-240907T1500Z/
Manitowoc-
618 PM CDT Fri Sep 6 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* WHAT...High waves and strong currents.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...Through Saturday morning.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
562 
WHUS43 KGRB 070316
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1016 PM CDT Fri Sep 6 2024

WIZ050-071500-
/O.CON.KGRB.BH.S.0010.000000T0000Z-240907T1500Z/
Manitowoc-
1016 PM CDT Fri Sep 6 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY...

* WHAT...Large waves and strong currents.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...Until 10 AM CDT Saturday.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
324 
WHUS43 KGRB 070715
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
215 AM CDT Sat Sep 7 2024

WIZ050-071500-
/O.CON.KGRB.BH.S.0010.000000T0000Z-240907T1500Z/
Manitowoc-
215 AM CDT Sat Sep 7 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Large waves and strong currents.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kurimski
309 
WHUS43 KGRB 071335
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
835 AM CDT Sat Sep 7 2024

WIZ050-071800-
/O.EXT.KGRB.BH.S.0010.000000T0000Z-240907T1800Z/
Manitowoc-
835 AM CDT Sat Sep 7 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...High waves and strong currents.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 6, 6:18 AM CDT, 3 hours 54 minutes earlier. Its key messages:

  • Lake effect/instability showers are expected today across the entire region and the lakeshore tonight.
  • Hazardous conditions to small craft are expected through at least Saturday morning.
  • It will be cooler and breezy today and this weekend, with some frost possible in north-central WI late tonight into Saturday morning and again late Saturday night into Sunday morning. A Frost Advisory has been issued for north-central Wisconsin for the first round of frost potential.
Area forecast discussion, Sep 6, 6:18 AM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
618 AM CDT Fri Sep 6 2024

Updated aviation portion for 12Z TAF issuance

.KEY MESSAGES...

- Lake effect/instability showers are expected today across the
  entire region and the lakeshore tonight.

- Hazardous conditions to small craft are expected through at
  least Saturday morning.

- It will be cooler and breezy today and this weekend, with some
  frost possible in north-central WI late tonight into Saturday
  morning and again late Saturday night into Sunday morning. A
  Frost Advisory has been issued for north-central Wisconsin for
  the first round of frost potential.

&&

.DISCUSSION...
Issued at 404 AM CDT Fri Sep 6 2024

Short Term...Today...Tonight...and Saturday

An upper level trough will provide continued cloud cover along
with the chance (20-30 percent) for isolated/scattered showers
today as it pushes southeast through the western Great Lakes
region. Highs today will be well below normal for this time of
year, ranging from the upper 50s across the north to the lower 60s
across central and east-central Wisconsin.

The upper level trough will continue eastward tonight, allowing
some clearing skies to advect in from the west. The only exception
will be far eastern Wisconsin near the lakeshore where northerly
winds will keep clouds and isolated showers near the lakeshore
given pre-conditioning from eastern Lake Superior. The clearing
skies will allow temperatures to plummet away from the lakeshore
tonight, with lows falling into the 30s across north-central and
portions of central Wisconsin, low 40s in the Fox Valley, and
middle to upper 40s near the lakeshore. The cold temperatures
later tonight may lead to some frost across north-central
Wisconsin in the usual cold spots. Given the expected low
temperatures will issue a Frost Advisory for north-central
Wisconsin late tonight into early Saturday morning.

High pressure will build in across the western Great Lakes region
on Saturday, which will end any shower activity across the
lakeshore. Mostly sunny skies will allow temperatures to recover
a bit on Saturday into the lower to middle 60s. Despite the warmer
temperatures, the highs will still be well below normal for this
time of year.

Long Term...Saturday Night Through Thursday

Little to no impactful weather expected in the long term
forecast.

Surface high starts to sink to the southeast on Sunday with upper
ridge building across northern Rockies and starting to approach
the Midwest. Temps Sunday morning will be cool, but not as cold as
Saturday. 850mb temps are about 6C warmer (around 7-8C) and
surface winds around 5kts will help keep temps up, too. NBM
probabilities only show patchy areas across northern WI with a
3-15% chance of temps less than 36 degrees. Therefore, think the
potential for frost Sunday morning is fairly low. Will keep the
mention in HWO for now, but overall frost is not a major concern.

Otherwise, expect mostly sunny skies on Sunday with temps already
starting to rebound into the lower and middle 70s.

Next week...Western ridge continues to push into the Upper
Midwest, but flattens at the same time. This will lead to a
relatively progressive flow and temps AOA normal. Highs Monday
already return to around 80 degrees. Highs will be in the low 80s
through the week with lows in the 50s.

Precip...Models continue to show subtle hints at a weak midweek
shortwave, which could potentially produce a few showers one day.
The next system/widespread precipitation event does not arrive
until next weekend.

&&

.AVIATION...for 12Z TAF Issuance
Issued at 618 AM CDT Fri Sep 6 2024

An upper level low tracking through the Great Lakes will keep a
mix of VFR/MVFR CIGs across the area today. Any breaks in the
clouds to start the TAF period will fill in quickly after sunrise
this morning with mainly high-end MVFR or low-end VFR ceilings
expected most of the day. Partial clearing is expected later
this afternoon and evening as slightly drier air works into the
region from the west. Instability pop-up showers are possible at
times today due to the heating of the day.

As better mixing starts up later this morning, look for north
winds to gust to 20 kts much of the day. Gusts will then subside
toward sunset.

&&

.MARINE...
Issued at 404 AM CDT Fri Sep 6 2024

Gusty northwest to north winds are expected through Saturday
morning, resulting in hazardous conditions for small craft. A
Small Craft Advisory is in effect for the bay and nearshore areas
through tonight. This may need extended later. Waterspouts are
possible this afternoon into Saturday morning as the upper low
moves across the region.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 2 AM to 8 AM CDT Saturday for WIZ005-010>012-
018-019.
&&

DISCUSSION.....Kurimski/KLJ
AVIATION.......Kurimski
MARINE.........Kurimski
Hazardous weather outlook, Sep 6, 3:18 AM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
318 AM CDT Fri Sep 6 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
318 AM CDT Fri Sep 6 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Patchy to areas of frost are possible across central and north-
central Wisconsin late tonight into Saturday morning. A Frost
Advisory has been issued for north-central Wisconsin late tonight
into Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Patchy to areas of frost are possible across central and north-
central Wisconsin late Saturday night into Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-070830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
318 AM CDT Fri Sep 6 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft are expected. A Small Craft
Advisory is in effect. Waterspouts are also possible today and
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Conditions hazardous to small craft will continue through at
least Saturday morning on the bay and lake. A Small Craft Advisory
is in effect through early Saturday morning. Waterspouts are also
possible Saturday morning.

Kurimski/KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:18 AM CDTFrost AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Oneida, Vilas29 hr

Nearby

Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.